Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Dec 8, 2008, 4:01 PM CST for 12 counties in Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2008, 4:01 PM CST (22:01 UTC)
- Expired
- Dec 8, 2008, 6:00 PM CST
- In force
- 119 min
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 4:53 PM CST | NON-TSTM WND GST 58 | Reese Center, TX | WIND GUST TO 58 MPH AT THE TOWER. |
| Dec 8, 4:55 PM CST | NON-TSTM WND GST 60 | 6 Ssw Wolfforth, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3762 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 082201 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 401 PM CST MON DEC 8 2008 ...BRIEF HIGH WINDS SPREADING INTO THE WESTERN AND CENTRAL SOUTH PLAINS LATE THIS AFTERNOON... .BRIEF HIGH WIND GUSTS TO 65 MPH ARE EXPECTED AS STRONG PACIFIC COLD FRONT AND A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM SWEEP INTO THE AREA LATE THIS AFTERNOON. TXZ021>023-027>029-033>035-039>041-090000- /O.NEW.KLUB.HW.W.0005.081208T2201Z-081209T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 401 PM CST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BRIEF HIGH WINDS ARE EXPECTED TO GUST AS HIGH AS 65 MPH LATE THIS AFTERNOON OVER THE WESTERN AND CENTRAL SOUTH PLAINS. THESE WINDS SHOULD GUST FOR NO MORE THAN 5 OR 10 MINUTES AT MOST LOCATIONS. THE WIND THREAT SHOULD EASE UP AROUND DARK. THE HIGH WIND GUSTS NEAR BOVINA...LEVELLAND...AND PLAINS AT 4 PM WILL MOVE TO DIMMITT...PLAINVIEW...LUBBOCK...AND BROWNFIELD BETWEEN 430 AND 5 PM. HIGH WIND GUSTS MAY THEN SPREAD INTO TULIA...FLOYDADA...AND CROSBYTON BY 530 OR 6 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE THIS TIME TO SECURE LOOSE OBJECTS THAT CAN LEAD TO ADDITIONAL DAMAGE. TRAVELERS SHOULD BE ALERT TO SUDDEN GUSTS AND LOCALLY REDUCED VISIBILITIES FROM BLOWING DUST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 8, 3:45 PM CST, 16 minutes earlier.
Area forecast discussion, Dec 8, 3:45 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CST MON DEC 8 2008 .SHORT TERM... COMPACT BUT STILL VIGOROUS UPPER LOW IS EJECTING INTO EASTERN NEW MEXICO...PERHAPS A BIT MORE CLOSED THAN EARLIER EXPECTED. MOISTURE HAS BEEN LIMITED AND COVERAGE OF MEANINGFUL PRECIPITATION HAS BEEN PRETTY SMALL...BUT STILL GOOD ENOUGH TO MAINTAIN SCATTERED SHOWERS AND ISOLATED THUNDER THROUGH OUR EASTERN ZONES EARLY THIS EVENING. WINDS MAY BE A BIGGER ISSUE AS A PACIFIC COLD FRONT SWEEPS EASTWARD OVER THE NEXT FEW HOURS...WE ARE SEEING BRIEF VERY STRONG GUSTS OVER PARTS OF EASTERN NEW MEXICO IS ASSOCIATION WITH SHOWERS. WATCHING THIS CLOSE...CONSIDERED A WIND ADVISORY FOR WESTERN ZONES BUT WIND GUSTS WILL BE VERY BRIEF. FOLLOWING THIS LOW...SKIES SHOULD PARTIALLY CLEAR AND WINDS TONE DOWN HEADING INTO THE OVERNIGHT HOURS. BUT SOON BEHIND WILL COME THE NEXT UPPER LEVEL LOW PRESSURE CURRENTLY DIGGING SOUTH-SOUTHEAST THROUGH THE EASTERN GREAT BASIN. THIS LOW WILL CROSS THE FOUR-CORNERS INTO NEW MEXICO BEFORE DAYBREAK TUESDAY WITH INCREASING SOUTHWESTERLY FLOW ALOFT AND LIFT SPREADING BACK INTO THE AREA WEST TO EAST LATER TONIGHT AND EARLY TUESDAY. STRONG COLD FRONT ALSO DROPPING SOUTHWARD AND SHOULD ENTER OUR NORTHWEST ZONES SHORTLY AFTER MIDNIGHT...THEN THROUGH MOST OF THE AREA BY OR SHORTLY AFTER DAYBREAK TUESDAY. PRECIPITATION SHOULD BREAK OUT AGAIN BEFORE DAYBREAK NORTHWEST ZONES SPREADING THROUGH MOST OF THE NORTHWEST TWO-THIRDS OF THE AREA BY LATE TUESDAY MORNING...THEN OUT ACROSS EASTERN ZONES IN THE AFTERNOON. MODEL SOLUTIONS SOMEWHAT DIVERGE BY TUESDAY AFTERNOON WITH WRF/NAM AND ECMWF SOMEWHAT SUGGESTING THIS LOW MAY WRAP UP ENOUGH TO PULL COLD PRECIPITATION BAND BACK INTO OUR EASTERN ZONES. WILL NOT BITE ALL THE WAY INTO THIS SCENARIO...BUT WILL INCREASE PRECIPITATION COVERAGE OVER MOST OF THE AREA TUESDAY AFTERNOON. MAIN DYNAMIC LIFT OTHERWISE SHOULD FAVOR WESTERN SOUTH PLAINS EARLY TUESDAY...ENOUGH CONFIDENCE AT THIS TIME TO ISSUE SEASONS FIRST WINTER WEATHER ADVISORY FOR COMBINATION OF SNOW AND BLOWING SNOW. STRONG WINDS OTHERWISE MAY EVENTUALLY FORCE A WIND ADVISORY ELSEWHERE. LITTLE CHANGE TO PREVIOUS STEADY OR FALLING TEMPERATURES ON TUESDAY. MCQUEEN && .LONG TERM... SURFACE RIDGE AXIS SLIDES THROUGH THE AREA TUE NIGHT USHERING IN MORE DRY AIR AND LIGHT WINDS. SKIES EXPECTED TO CLEAR RAPIDLY BEHIND DEPARTING SYSTEM SO OVERNIGHT LOWS SHOULD DROP READILY WITH MANY LOCATIONS ACROSS NW DRIFTING INTO THE TEENS. A NORTHERN STREAM WAVE WILL PUSH ANOTHER FRONT...ALTHOUGH MUCH WEAKER...INTO THE AREA THU TO TEMPER A WARMING TREND SOME. OVERALL WEAK SURFACE PRESSURE GRADIENT WILL REMAIN THROUGH FRI WHEN A LEE TROUGH WILL FORM AS STRONGER WESTERLY FLOW BEGINS TO DEVELOP ACROSS THE ROCKIES IN RESPONSE TO NEXT STORM SYSTEM FORMING IN THE PACIFIC NW. AS A RESULT BREEZY TO WINDY CONDITIONS LIKELY TO DEVELOP ON SAT WITH AN INCREASE IN HIGH CLOUDS. AT THE SAME TIME...LARGE BLOCKING HIGH OVER CANADA OPENS UP WITH COLD AIR SPILLING INTO THE DEVELOPING TROUGH ON BOTH SIDES OF THE MOUNTAIN CHAIN. WITH ADDITION SHRTWV ENERGY ROTATING SOUTHWARD ACROSS CENTRAL CANADA ARCTIC AIR WILL LIKELY BE ON THE MOVE AS EARLY AS SAT ACROSS THE PRAIRIE PROVINCES INTO THE NRN PLAINS. TIMING OF FRONT INTO THE PANHANDLE AND SOUTH PLAINS WILL BE THE MAIN CHALLENGE FOR THE EXTENDED FOR A WHILE. MAINTAINED FASTER MOVEMENT OF COLD AIR GIVEN ORIGIN AND FAVORED UPPER LEVEL PATTERN FOR DEEP PENETRATION OF COLD AIR INTO THE PLAINS... ESPECIALLY ALONG THE LEE OF THE ROCKIES. FORECAST REMAINS DRY FOR NOW HOWEVER SHRTWV ENERGY IN SW FLOW ALOFT COULD PRODUCE SOME ISSUES LATER IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 32 36 16 50 / 30 70 80 0 0 TULIA 70 34 38 16 49 / 30 40 80 0 0 PLAINVIEW 69 35 39 17 50 / 30 30 70 0 0 LEVELLAND 70 37 37 21 51 / 30 30 70 0 0 LUBBOCK 71 37 38 22 50 / 30 30 60 0 0 DENVER CITY 70 38 38 23 51 / 30 20 60 10 0 BROWNFIELD 70 39 39 23 51 / 30 20 50 10 0 CHILDRESS 73 39 39 25 49 / 20 30 50 10 0 SPUR 72 43 43 25 50 / 20 30 50 10 0 ASPERMONT 74 45 45 26 50 / 20 30 50 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033. && 05/24
In the hours before
Special weather statement, Dec 8, 12:19 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1219 PM CST MON DEC 8 2008 TXZ021>044-082200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1219 PM CST MON DEC 8 2008 ...WINTER WEATHER POSSIBLE OVER THE SOUTH PLAINS TUESDAY... A COLD FRONT EARLY TUESDAY FOLLOWED BY A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING THE POTENTIAL FOR A LIGHT SNOWFALL OVER THE SOUTH PLAINS REGION ON TUESDAY. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT ON TUESDAY...THERE WILL BE POTENTIAL FOR MANY AREAS TO RECEIVE LIGHT ACCUMULATIONS. TEMPERATURES WILL DROP INTO THE MID OR UPPER 30S FOLLOWING THE COLD FRONT EARLY TUESDAY...THEN WILL HOLD STEADY OR FALL SLOWLY DURING THE AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN MAINLY AS LIGHT RAIN...BUT SHOULD TRANSITION OVER TO LIGHT SNOW STARTING FIRST OVER THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE EARLY TUESDAY MORNING...THEN INTO THE CENTRAL AND EASTERN SOUTH PLAINS BY LATE MORNING OR EARLY AFTERNOON. EVEN PARTS OF THE ROLLING PLAINS COULD SEE A MIXTURE OF LIGHT RAIN AND SNOW LATE IN THE DAY. THE RELATIVELY WARM GROUND MAY LIMIT SNOW ACCUMULATIONS IN SOME AREAS. THE BEST CHANCE FOR SIGNIFICANT SNOW ACCUMULATIONS OF AN INCH OR MORE WILL BE OVER THE WESTERN SOUTH PLAINS...WESTERN PANHANDLE... AND ALSO FURTHER WEST INTO NEW MEXICO. STRONG NORTHERLY WINDS MAY ALSO ADD AREAS OF BLOWING SNOW WITH REDUCED VISIBILITY...ADDING TO THE INCLEMENT CONDITIONS. TRAVELERS SHOULD BE ADVISED THAT WINTER WEATHER ADVISORIES MAY BE ISSUED FOR PARTS OF THE SOUTHERN PLAINS AREA FOR TUESDAY. PRECIPITATION SHOULD END FROM WEST TO EAST LATE TUESDAY NIGHT. PERSONS ACROSS THE SOUTH PLAINS AND ROLLING PLAINS ARE ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS POTENTIAL WINTER WEATHER EVENT.
Special weather statement, Dec 8, 3:37 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 337 PM CST MON DEC 8 2008 TXZ021>023-027>029-033>035-039>041-090600- PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 337 PM CST MON DEC 8 2008 ...BRIEF STRONG WIND GUSTS MAY SPREAD THROUGH WESTERN AND CENTRAL SOUTH PLAINS LATE THIS AFTERNOON... ...WINTER WEATHER CONDITIONS EXPECTED TUESDAY... WESTERLY WINDS MAY GUST BRIEFLY UP TO 55 MPH OVER THE WESTERN AND CENTRAL SOUTH PLAINS LATE THIS AFTERNOON AS A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA FROM EASTERN NEW MEXICO. THESE WINDS MAY OCCUR ALONG OR NEAR THE NEXT BAND OF LIGHT RAIN SHOWERS THAT IS EXPECTED TO SPREAD WEST TO EAST THROUGH THE AREA MAINLY BETWEEN 4 PM AND 6 PM THIS AFTERNOON. TAKE THIS TIME TO SECURE ANY LOOSE ITEMS AROUND YOUR HOME. IF TRAVELING...BE ALERT TO SUDDEN WIND GUSTS. THEN...A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON TUESDAY. SNOWFALL ACCUMULATION OVER THE SOUTHERN AND CENTRAL SOUTH PLAINS WILL BE MOSTLY LESS THAN AN INCH...MAINLY ON GRASSY AREAS. SOMEWHAT HEAVIER SNOW...PERHAPS AN INCH OR TWO...WILL BE POSSIBLE OVER THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE WHERE A WINTER WEATHER ADVISORY IS IN EFFECT ON TUESDAY. STRONG WINDS WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. PRECIPITATION SHOULD END FROM WEST TO EAST TUESDAY NIGHT. PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS POTENTIAL WINTER WEATHER EVENT. TXZ024>026-030>032-036>038-042>044-090600- BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...POST...JAYTON...ASPERMONT 337 PM CST MON DEC 8 2008 ...WINTRY CONDITIONS EXPECTED TUESDAY WITH LIGHT SNOW POSSIBLE... A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON TUESDAY. ALTHOUGH ACCUMULATION POTENTIAL FOR SNOW APPEARS LOW... FORECAST SOLUTIONS SUGGEST AT LEAST A POSSIBILITY FOR MORE STEADY SNOW OVER SOME AREAS LATER ON TUESDAY. NORTH WINDS WILL GUST CLOSE TO 40 MPH WHILE TEMPERATURES IN THE LOWER TO MIDDLE 40S DROP INTO THE 30S DURING THE AFTERNOON. THIS MAY PRODUCE WIND CHILL READINGS IN THE 20S OR EVEN TEENS AT TIMES. PRECIPITATION SHOULD END FROM WEST TO EAST LATE TUESDAY NIGHT. PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS POTENTIAL WINTER WEATHER EVENT.
Special weather statement, Dec 8, 3:39 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CST MON DEC 8 2008 TXZ021>023-027>029-033>035-039>041-090615- PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 339 PM CST MON DEC 8 2008 ...BRIEF STRONG WIND GUSTS MAY SPREAD THROUGH WESTERN AND CENTRAL SOUTH PLAINS LATE THIS AFTERNOON WINTER WEATHER CONDITIONS EXPECTED TUESDAY... WESTERLY WINDS MAY GUST BRIEFLY UP TO 55 MPH OVER THE WESTERN AND CENTRAL SOUTH PLAINS LATE THIS AFTERNOON AS A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA FROM EASTERN NEW MEXICO. THESE WINDS MAY OCCUR ALONG OR NEAR THE NEXT BAND OF LIGHT RAIN SHOWERS THAT IS EXPECTED TO SPREAD WEST TO EAST THROUGH THE AREA MAINLY BETWEEN 4 PM AND 6 PM THIS AFTERNOON. TAKE THIS TIME TO SECURE ANY LOOSE ITEMS AROUND YOUR HOME. IF TRAVELING...BE ALERT TO SUDDEN WIND GUSTS. THEN...A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON TUESDAY. SNOWFALL ACCUMULATION OVER THE SOUTHERN AND CENTRAL SOUTH PLAINS WILL BE MOSTLY LESS THAN AN INCH...MAINLY ON GRASSY AREAS. SOMEWHAT HEAVIER SNOW...PERHAPS AN INCH OR TWO...WILL BE POSSIBLE OVER THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE WHERE A WINTER WEATHER ADVISORY IS IN EFFECT ON TUESDAY. STRONG WINDS WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. PRECIPITATION SHOULD END FROM WEST TO EAST TUESDAY NIGHT. PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS POTENTIAL WINTER WEATHER EVENT. TXZ024>026-030>032-036>038-042>044-090615- BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...POST...JAYTON...ASPERMONT 339 PM CST MON DEC 8 2008 ...WINTRY CONDITIONS EXPECTED TUESDAY WITH LIGHT SNOW POSSIBLE... A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON TUESDAY. ALTHOUGH ACCUMULATION POTENTIAL FOR SNOW APPEARS LOW... FORECAST SOLUTIONS SUGGEST AT LEAST A POSSIBILITY FOR MORE STEADY SNOW OVER SOME AREAS LATER ON TUESDAY. NORTH WINDS WILL GUST CLOSE TO 40 MPH WHILE TEMPERATURES IN THE LOWER TO MIDDLE 40S DROP INTO THE 30S DURING THE AFTERNOON. THIS MAY PRODUCE WIND CHILL READINGS IN THE 20S OR EVEN TEENS AT TIMES. PRECIPITATION SHOULD END FROM WEST TO EAST LATE TUESDAY NIGHT. PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS POTENTIAL WINTER WEATHER EVENT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:45 PM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 26 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.